question-icon

What causes brown stool while on Florastor?

default
Posted on Mon, 11 Sep 2017
Question: Primary care doctor prescribed Florastor, a Probiotic. My stool is brownish, smaller than usual, with a small liquid mix . Could this be a side effect of the Probiotic ? XXXXXXX Healey
email: YYYY@YYYY
doctor
Answered by Dr. Lekshmi Rita Venugopal (1 hour later)
Brief Answer:
Normal effect of Probiotic

Detailed Answer:
Hello XXXXXXX Healey,
Thank you for trusting HealthcareMagic,

The stool changes you are noticing is the normal effect of probiotic. Probiotics can make your gut environment slightly acidic so that the good bacteria can thrive and over rule the bad bacteria. This is the reason of initial side effects of Probiotics like gas, bloating, changes in stool color/consistency etc.

This will eventually go away once your gut gets used to the effects of probiotics, which is usually in 1 week. This is completely normal and nothing to be worried about.

Hope this answers your questions
Please feel free to address further questions here

Regards,
Dr.Lekshmi


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Lekshmi Rita Venugopal (44 hours later)
Thank you. Do not have any follow up questions at this time.
XXXXXXX T. Healey
doctor
Answered by Dr. Lekshmi Rita Venugopal (59 minutes later)
Brief Answer:
You're welcome

Detailed Answer:
And Thank you for trusting us with your health concern
If you do not need further clarification, please rate and close this discussion.
Please feel free to address any more questions here
Wishing you good health
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3186 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes brown stool while on Florastor?

Brief Answer: Normal effect of Probiotic Detailed Answer: Hello XXXXXXX Healey, Thank you for trusting HealthcareMagic, The stool changes you are noticing is the normal effect of probiotic. Probiotics can make your gut environment slightly acidic so that the good bacteria can thrive and over rule the bad bacteria. This is the reason of initial side effects of Probiotics like gas, bloating, changes in stool color/consistency etc. This will eventually go away once your gut gets used to the effects of probiotics, which is usually in 1 week. This is completely normal and nothing to be worried about. Hope this answers your questions Please feel free to address further questions here Regards, Dr.Lekshmi